British Columbia’s opioid crisis has reached epidemic proportions and so far shows no signs of abating.

Preparing yourself to deal with someone experiencing an overdose could potentially save a life.

So, Island Health has created this guide to help you understand the basics. Once you’ve picked up your own Naloxone kit, just remember the acronym “SAVE ME“:

  • S – Stimulation
    Can you wake them up?
    If not, call 911
  • A- Airway
    Make sure there’s nothing in their mouth that stops them from breathing.
  • V – Ventilate
    Breathe for them. (Plug nose, tilt head back, and give 1 breath every 5 secs).
  • E – Evaluate
    Are they any better? Are you trained to give naloxone?
  • M – Muscular Injection
    Inject 1cc of naloxone into a muscle.
  • E – Evaluate & Support
    Is the person breathing on their own? If they’re not awake in 5min, another 1cc dose is needed. Tell the person not to use any more drugs right now – wait at least 2 hours.

Click here to access the official “Overdose Survival Guide” for some more tips on how to save a life.

Facebook Conversations

- Advertisement -